Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Northern Indiana

July 18, 2012Berrien County, Michigan; LaPorte County, Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 18, 2012, 11:43 PM EDT for Berrien County, Michigan; LaPorte County, Saint Joseph County, Indiana. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 11:43 PM EDT (03:43 UTC)
Expired
Jul 19, 2012, 12:45 AM EDT
In force
62 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 12:15 AM EDTTSTM WND DMGWestville, INTREES AND POWERLINES DOWN COUNTYWIDE
Jul 19, 12:21 AM EDTTSTM WND GST 60Westville, IN60MPH GUSTS OVER 3-4 MIN
Jul 19, 12:35 AM EDTTSTM WND DMGLa Porte, INNUMEROUS TREES AND POWER LINES DOWN
Jul 19, 12:55 AM EDTTSTM WND DMGNew Carlisle, INNUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2326 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS53 KIWX 190343
SVRIWX
INC091-141-MIC021-190445-
/O.NEW.KIWX.SV.W.0081.120719T0343Z-120719T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM CDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
  LA PORTE COUNTY IN NORTHWEST INDIANA...
  WESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 1145 PM CDT/1245 AM EDT/

* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS SEVERE STORM WAS LOCATED 8 MILES NORTHWEST
  OF MICHIGAN CITY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MICHIGAN CITY AND TRAIL CREEK...
  WESTVILLE...
  NEW BUFFALO...
  WANATAH...
  SHOREWOOD-TOWER HILL AND LA CROSSE...
  THREE OAKS...LA PORTE AND STEVENSVILLE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POTTAWATTOMIE PARK...MICHIANA SHORES...GRAND BEACH...WATERFORD...
UNION PIER...LAKESIDE...TURNER SHORES...SPRINGVILLE...HESSTON...
ROLLING PRARIE...BYRON AND HUDSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4180 8634 4150 8651 4143 8662 4144 8665
      4139 8671 4138 8671 4126 8691 4168 8694
      4191 8660 4219 8641 4220 8623
TIME...MOT...LOC 0343Z 291DEG 25KT 4181 8695
WIND...HAIL 70MPH <.50IN

$$
1 follow-up statement
325 
WWUS53 KIWX 190404
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 PM CDT WED JUL 18 2012

INC091-141-MIC021-190445-
/O.CON.KIWX.SV.W.0081.000000T0000Z-120719T0445Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
1104 PM CDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT/1245 AM EDT/ FOR BERRIEN...LA PORTE AND WESTERN ST. JOSEPH
COUNTIES...

AT MIDNIGHT EDT/1100 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW BUFFALO TO 3 MILES
SOUTHWEST OF WESTVILLE TO 11 MILES WEST OF LA CROSSE...AND MOVING 
EAST AT 30 MPH. 

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS OF 70 TO 80 
MPH IN LAKE AND PORTER COUNTIES OF INDIANA.

LOCATIONS IMPACTED INCLUDE...
  BENTON HARBOR...FAIR PLAIN...LA PORTE...BENTON HEIGHTS...
  BUCHANAN...SHOREWOOD-TOWER HILL...WANATAH...BRIDGMAN...STEVENSVILLE
  AND THREE OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4180 8634 4150 8651 4143 8662 4144 8665
      4139 8671 4138 8671 4126 8691 4168 8694
      4191 8660 4219 8641 4220 8623
TIME...MOT...LOC 0403Z 291DEG 25KT 4180 8671 4149 8692
          4132 8707
WIND...HAIL 70MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:43 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 18, 7:43 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
743 PM EDT WED JUL 18 2012

.AVIATION...

ONCE AGAIN A LOT OF UNCERTAINTY REGARDING CONVECTION AT TAF SITES
THIS PERIOD. RADAR SHOWING ISOLATED CONVECTION TO NW OF KFWA SO HAD
TO CONTINUE A VCTS FOR A FEW HOURS AS MOVEMENT IS TOWARD AIRPORT.
NEXT FOCUS IS ON CONVECTIVE COMPLEX IN WI AT 2330Z MOVING EAST.
TRAJECTORY SCHEMES ARE SPLIT ON THIS SYSTEM MOVING EAST AND TAKING A
DIVE SOUTHEAST TOWARD OUR AREA OVERNIGHT. MODELS NOT HANDLING THIS
FEATURE WELL WITH NAM12 CLOSE BUT SEVERAL HOURS OFF IT WOULD APPEAR.
HAVE HEDGED TOWARD A VCSH FOR NOW AT KSBN AND WILL HAVE TO MONITOR
TRENDS NEXT SEVERAL HOURS FOR LATE EVENING UPDATE OR INCLUSION OF
TSRA INTO 06Z TAFS. WEAK BOUNDARY STILL IN AREA ON THURSDAY WITH
DEGREE OF CONVECTION CONTIGENT ON WHAT OVERNIGHT SYSTEM DOES.
THEREFORE JUST A VCSH AT KFWA TOMORROW AT THIS JUNCTURE.

&&

.SHORT TERM... /TONIGHT THROUGH THURSDAY NIGHT/

COMPLICATED FORECAST OVER THE NEXT 24 TO 36 HOURS WITH NUMEROUS
FEATURES TO BE CONCERNED ABOUT FOR CONVECTIVE CHANCES AND EFFECTS ON
TEMPS.

CLUSTER OF STG-SVR TSTMS HAS NOW MOVED SOUTHEAST OF THE AREA.
ADDITIONAL ISOLATED STORMS CONTINUE TO DEVELOP SOUTH OF US 30 FROM
NE ILLINOIS TOWARDS ROCHESTER AND LOCATIONS SE. WHILE SOME STRONGER
CORES HAVE BEEN NOTED...THESE ARE BEHAVING AS EXPECTED WITH MORE OF
A PULSE NATURE AT THIS TIME WITH STRONGEST SHEAR REMAINING NORTH OF
THE AREA. WHILE AREAS EAST OF I-69 HAVE STABILIZED
SOMEWHAT...NUMEROUS BOUNDARIES REMAIN AND SOME HINTS OF
CLEARING/EROSION ON THE NW FRINGES OF THE CLOUD COVER RAISE AT LEAST
SOME CONCERNS. GIVEN THESE FACTORS...WILL ALLOW SVR TSTM WATCH TO
RIDE FOR THE TIME BEING. LOCATIONS NW OF THE RECENT CONVECTION HAVE
HAD A CHANCE TO DESTABILIZE WITH MANY LOCATIONS BACK INTO THE MID
80S TO LOWER 90S. WITH BOUNDARIES MOVING INTO THESE UNSTABLE
AREAS...ADDITIONAL STORMS MAY FIRE JUST ABOUT ANYWHERE...WITH
ISOLATED STRONG WINDS POSSIBLE. HAVE WENT PRE 1ST PERIOD AND WENT
CHC/SCT WORDING FOR THE TIME BEING. AS FOR REMAINING HEAT
ADVISORY...WILL LEAVE INTACT THROUGH EXPIRATION. AREAS HAVE COOLED
EAST OF 69 AND LIKELY WON'T RECOVER MUCH...BUT WITH SOME CLEARING
POSSIBLE AND SURROUNDING OFFICES CONTINUING...WILL KEEP HEADLINES
INTACT.

FOCUS THEN TURNS TO UPSTREAM COMPLEX OF STORMS TAKING SHAPE ACROSS
MN/IA/WI. TRENDS WOULD SUGGEST THESE SHOULD CONTINUE TO DEVELOP AND
MOVE SE TOWARDS THE REGION AS STATIONARY BOUNDARY REMAINS FOCUSED
ACROSS THE AREA. THIS ACTIVITY WOULD NOT LIKELY MOVE IN UNTIL LATER
TONIGHT. HAVE PLAYED POPS CONSERVATIVE TONIGHT WITH LOW END CHC FOR
THE TIME BEING AND PASS ONTO EVE SHIFT TO MONITOR UPSTREAM TRENDS. A
MUGGY NIGHT WILL BE IN STORE WITH LOWS AROUND 70 INTO THE LOWER 70S.

CHANCES FOR RAINFALL LOOK CONSERVATIVELY PROMISING DURING THE DAY
THURSDAY AS FRONTAL BOUNDARY WILL LIE ACROSS THE FORECAST AREA WITH
AN WEAK SFC WAVE AND AT LEAST SOME UPPER LEVEL ENERGY SET TO MOVE
THROUGH DURING THE AFTERNOON AND EVENING HOURS. WHILE GUIDANCE IS
PAINTING LIKELY TO CATEGORICAL POPS...HAVE INCREASED POPS COMPARED
TO PREV FORECAST...BUT HELD IN MID TO HIGH CHC RANGE WITH CONCERNS
ABOUT EXACT LOCATION OF FRONT AND OVERNIGHT/EARLY MORNING CONVECTION
AND/OR DEBRIS. THESE SAME CONCERNS WARRANT KEEPING SOMEWHAT COOLER
FOR TEMPS WITH HIGHS IN THE MID TO UPPER 80S. HOWEVER...GIVEN THE
WARM START...IF ANY AMOUNT OF CLEARING IS IN PLACE IN THE
MORNING...TEMPS WILL TOP 90 IN SEVERAL SPOTS AGAIN.

FINALLY INTO THURS NGT...CONVECTION MAY BE LEFT OVER...BUT SHOULD BE
ON THE DECREASE. HAVE LEFT THURS NGT UNTOUCHED IN TERMS OF SENSIBLE
WEATHER.

&&

.LONG TERM...
CONTD DRY AND HOT THIS PD AS ACTIVE WRLY FLW REMAINS FOCUSED OVR SRN
CANADA ATOP FLAT SUB-TROPICAL RIDGING ACRS THE SRN US. OUTSIDE BRIEF
PD OF NR SEASONABLE TEMPS THU/FRI...STAUNCH MID LVL RIDGE AND ASSOCD
THERMAL RIDGE CNTRD OVR KS BLDS BACK EWD THROUGH THE OH VALLEY.
THUS PREFERENCE FOR WELL ABV MOS TEMPS HOLDS...ESP DYS 4-10 W/NR 100
DEGREE TEMPS PSBL AGAIN ASSUMING DROUGHT FEEDBACK CONTS MON-WED.

OTHERWISE WX NIL UNDER THE INFLUENCE OF RIDGING SFC AND ALOFT
THROUGH AT LEAST DY6.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...T
AVIATION...LASHLEY
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 AM EDT WED JUL 18 2012

INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-190845-
PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM TONIGHT WITH
HEAT INDEX VALUES AROUND 100 DEGREES.

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY EVENING.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER...WIND GUSTS TO
40 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON WITH THE MAIN THREAT
BEING WIND GUSTS AND HAIL. ISOLATED HEAVY RAINFALL IS POSSIBLE
WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012-014-MIZ077>081-OHZ001-002-004-005-190845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
432 AM EDT WED JUL 18 2012 /332 AM CDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF THUNDERSTORMS DO
OCCUR...ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-190845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP. SOME STORMS MAY
PRODUCE WIND GUSTS TO 35 KNOTS...ESPECIALLY LATER THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF STORMS DO OCCUR...
WIND GUSTS OVER 35 KNOTS ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 18, 6:05 PM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT WED JUL 18 2012

INZ014>016-182230-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-
605 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN KOSCIUSKO...
SOUTHEASTERN MARSHALL AND NORTHEASTERN FULTON COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARGOS...OR 11 MILES SOUTHEAST OF PLYMOUTH...
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN AND RUNOFF MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BOURBON...
  MENTONE...
  TIOSA...
  OLD TIP TOWN...
  TIPPECANOE...
  TALMA...SEVASTOPOL AND ETNA GREEN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4128 8590 4106 8591 4101 8617 4118 8635
      4132 8627
TIME...MOT...LOC 2204Z 298DEG 10KT 4121 8620
Special weather statement, Jul 18, 6:48 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT WED JUL 18 2012

INZ016-182330-
KOSCIUSKO IN-
648 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN KOSCIUSKO COUNTY...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WINONA LAKE...OR NEAR
WARSAW...MOVING EAST SOUTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PIERCETON...
  WOOSTER AND PACKERTON...
  SIDNEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4109 8596 4113 8606 4117 8606 4118 8605
      4125 8605 4121 8570 4105 8569
TIME...MOT...LOC 2247Z 280DEG 38KT 4120 8589
Special weather statement, Jul 18, 9:03 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT WED JUL 18 2012

INZ007-MIZ080-081-OHZ001-002-190200-
BRANCH MI-FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
903 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING TOWARD FULTON...WILLIAMS...
SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EXTREME NORTHEASTERN DE
KALB AND STEUBEN COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR NEAR ANGOLA...MOVING SOUTHEAST
AT 15 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN
WILLIAMS COUNTY IN OHIO AND SOUTHEAST BRANCH COUNTY IN MICHIGAN.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  READING...
  EDON...
  CLEAR LAKE AND MONTGOMERY...
  BERLIEN...YORK AND CAMDEN...
  CAMBRIA...
  METZ AND CAMBRIA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4150 8387 4149 8478 4150 8481 4153 8481
      4153 8486 4169 8518 4193 8495 4154 8388
TIME...MOT...LOC 0101Z 306DEG 12KT 4169 8496
Special weather statement, Jul 18, 10:00 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT WED JUL 18 2012

INZ007-009-MIZ081-OHZ001-002-004-005-190245-
DE KALB IN-DEFIANCE OH-FULTON OH-HENRY OH-HILLSDALE MI-STEUBEN
IN-WILLIAMS OH-
1000 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING TOWARD FULTON...WILLIAMS...NORTHERN
DEFIANCE...NORTHWESTERN HENRY...SOUTHERN HILLSDALE...NORTHEASTERN DE
KALB AND EASTERN STEUBEN COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF READING...OR 9 MILES SOUTH OF
HILLSDALE...MOVING EAST AT 15 MPH. ADDITIONAL THUNDERSTORMS WERE
MOVING ACROSS STEUBEN AND DEKALB COUNTIES IN INDIANA AND WILLIAMS
AND DEFIANCE COUNTIES IN OHIO.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  BRYAN...
  PIONEER...
  WEST UNITY...
  OSSEO AND MELBERN...
  SHADYSIDE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4134 8441 4150 8509 4176 8486 4176 8483
      4180 8483 4191 8472 4189 8437 4187 8435
      4171 8436 4171 8417 4155 8399
TIME...MOT...LOC 0158Z 281DEG 13KT 4180 8460

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:45 AM EDTSpecial Weather StatementIWXSaint Joseph60 min
Jul 19, 2:33 AM EDTSpecial Weather StatementIWXBranch57 min
Jul 19, 6:22 AM EDTFlash Flood WarningIWXBerrien, Cass, Saint Joseph3 hr
Jul 19, 6:03 PM EDTRip Current StatementIWX34 hr
Jul 18, 9:03 PM EDTSpecial Weather StatementIWXSteuben57 min
Jul 18, 10:50 PM EDTSpecial Marine WarningIWX115 min
Jul 19, 12:26 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke64 min
Jul 19, 12:29 AM EDTFlash Flood WarningIWXLaPorte, Saint Joseph3 hr
Jul 19, 1:03 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph57 min
Jul 19, 1:12 AM EDTAreal Flood AdvisoryIWXMarshall, Saint Joseph, Starke3 hr
Jul 19, 4:04 AM EDTSpecial Weather StatementIWXElkhart, Saint Joseph41 min
Jul 19, 5:19 AM EDTAreal Flood AdvisoryIWXElkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble and 2 more3 hr
Jul 19, 5:35 AM EDTFlash Flood WarningIWXAllen, DeKalb, Huntington, Kosciusko, LaGrange, Noble and 4 more115 min
Jul 19, 5:53 AM EDTFlash Flood WarningIWXAllen, DeKalb3 hr
Jul 19, 6:44 AM EDTSpecial Weather StatementIWXHuntington, Kosciusko, Miami, Wabash, Whitley61 min
Jul 19, 3:28 PM EDTSmall Craft AdvisoryIWX31 hr
Jul 19, 7:16 PM EDTSpecial Weather StatementIWXMiami44 min
Jul 19, 7:19 PM EDTSpecial Weather StatementIWXBlackford41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.